Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 4, 2002, 6:20 PM CDT for Warren County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 4, 2002, 6:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042320 SVRBNA TNC177-042345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 619 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN TENNESSEE * UNTIL 645 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MORRISON...OR 11 MILES NORTHEAST OF MANCHESTER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCMINNVILLE AROUND 635 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:38 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 4, 2:38 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 238 PM CDT TUE JUN 4 2002 TSTM ACTIVITY A LITTLE MORE ACTIVE THIS AFTERNOON ACROSS PORTIONS OF THE REGION. STORMS FIRING NEAR THE SPINE OF THE APPALACHIANS ALONG THE NC/TN BORDER AS WELL AS ALONG THE EASTERN EDGE OF THE CWA AND NEAR DICKSON. FOR THIS EVENING WILL INCLUDE A 20 POP ACROSS THE AREA BUT MAY NEED TO ADJUST UPWARD DEPENDING ON FUTURE RADAR TRENDS. OTHERWISE...WILL CONTINUE TO UNDERCUT THE MOS TEMPERATURE VALUES FOR TONIGHT AND WEDNESDAY. PATTERN STILL LOOKS AS THOUGH IT WILL BECOME MORE ACTIVE OVER THE NEXT 24 TO 36 HOURS. MOISTURE RETURN CONTINUES WEDNESDAY AFTERNOON AS A COLD FRONT MAKES ITS WAY TOWARD THE AREA EARLY THURSDAY MORNING. BEST CHANCE FOR THUNDERSTORMS WILL OCCUR BEGINNING LATE WEDNESDAY AFTERNOON AND INTO WEDNESDAY NIGHT. THOUGH THE FROPA WILL NOT LIKELY OCCUR UNTIL SOMETIME AROUND 12Z THU...PRE FRONTAL TROUGH DEVELOPMENT IS LIKELY GIVEN THE PLACEMENT OF THE SFC PRESSURE MINIMA TO THE SOUTHEAST OF THE ACTUAL FRONT. WILL INCLUDE A BRIEF REPRIEVE FROM POPS BY THURSDAY NIGHT. 60 HOUR MODEL SOLUTIONS DIVERGE A BIT AS THE ETA APPEARS TO BE TOO DEEP WITH AN UPPER TROUGH ACROSS THE EASTERN U.S. EVEN IF THE ETA IS CORRECT...THE TROUGH APPEARS TO BE PULLING OUT WHICH WOULD SUPPORT THE NORTHWARD MIGRATION OF THE WARM FRONT. GIVEN THE AVN SOLUTION BEYOND 60 HOURS...THE FRONT WILL WORK BACK TO THE NORTH AS A WARM FRONT WITH SOME OVERRUNNING PRECIP PRECLUDING THIS. THE DEVELOPMENT OF A CLOSED LOW OVER THE NORTHERN GULF IS STILL INDICATED WITH IMPULSES OF UPPER LEVEL ENERGY OUT AHEAD OF IT. WILL CONTINUE THE CHANCE OF SHOWERS AND STORMS FOR FRIDAY THROUGH SUNDAY. BNA BW 071/088 068/078 063 2573 CSV BW 068/084 066/075 060 2566 .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 29 min |
| Jun 4, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 32 min |
| Jun 4, 6:32 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.